# SDR CA130705006

- Difficulty date: July 3, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 23,626 hours
- Engine: Lyc T5317A
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Fitting
- Part number: 205031818001
- Condition: Cracked
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AME WAS PERFORMING POST FLIGHT/DAILY INSPECTION FOLLOWING LAST FLIGHT OF DAY. DURING INSPECTION, A SMALL VERTICAL LINE WAS NOTED ON THE LT LUG OF THE FITTING THROUGH WHICH THE BOLT SECURING THE TAIL ROTOR DRIVE SHAFT FLEXIBLE COUPLING ASSY TO THE F1TTING IS MOUNTED.  PAINT WAS REMOVED FROM THE AREA AND IT WAS DETERMINED THAT A CRACK WAS PRESENT FROM THE BOLT HOLE TO THE EDGE OF THE MOUNTING LUG.  THE ACFT WAS GROUNDED AS THIS CAUSES AN UNSAFE CONDITION THAT COULD RESULT IN SEPARATION OF THE COUPLING ASSY FROM THE FITTING RESULTING IN POSSIBLE LOSS OF TAIL ROTOR DRIVE.  THERE WERE NO OBSERVED VIBRATIONS OR COUPLING OVER TEMPERATURE CONDITIONS NOTED PRIOR TO DISCOVERY OF THE DEFECT.  THE ACFT MAIN AND TALL ROTORS WERE DYNAMICALLY BALANCED APPROXIMATELY 20 HRS PREVIOUS TO THE DISCOVERY OF THE DEFECT DURING WHICH NO ANOMALIES AROSE THROUGHOUT THE BALANCING PROCESS.  THE AME FELT THAT THE CRACK HAD BEEN PROPAGATING FOR A TIME AND THE BLACK LINE NOTED WAS THE RESULT OF THE CRACK FINALLY REACHING THE EDGE OF THE COUPLING MOUNT LUG.  A NEW FITTING IS CURRENTLY ENROUTE TO THE ACFT AND SHALL BE INSTALLED IAW THE MM.
